MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens became aware of discordant red blood cell (rbc) count and platelet (plt) results that were obtained on patient samples on an advia 2120i hematology system with dual aspirate autosampler.The customer performed a system decontamination, which resolved the issue.The customer indicated that the system is performing according to specifications.Siemens is investigating the issue.
 
Event or Problem Description
Discordant red blood cell (rbc) count and platelet (plt) results were obtained on a patient sample(s) using an advia 2120i hematology system with dual aspirate autosampler.The discordant results were not reported to the physician(s).The customer performed repeat testing using a non-siemens instrument.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant rbc and plt results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on 28-mar-2019.Additional information (09-apr-2019): siemens further investigated the issue and determined that the definitive root cause of the issue could not be identified.However, the event data indicates that the service actions performed by the hospital engineer, including clearing the red blood cell (rbc)/platelet (plt) chamber (system decontamination), resolved the reported issue.The result code and conclusion code were updated based on the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
MDR Report Key8460914
Report Number2432235-2019-00114
Device Sequence Number3013396
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1